I had a face lift in Dec 2008 with good results. Only issue was lack of volume. Decided to have restylane in cheeks and eye trough by a reputable PS here in town. I now have have saggy skin, jowls, uneven skin and I am depressed beyond words. Initial resty done 1-31-2012. Dr injected Wydase/Vitrase on Friday, Feb 17th to reduce the puffiness in lower jowl area-doesn't seem to have made a difference. My skin was smooth and now looks ruddy and pitted. Dr recommended diuretics-thoughts?
Will Skin Return to Normal Once Restylane Wears Off? (photo)
Doctor Answers (4)
Restylane and skin changes
I believe this posting has been answered multiple times and could be redundant, however skin changes aren't significant after any dermal filler is removed, unless you had multiple vials and severe volume loss to begin with. Changes to our skin evolve as we age starting with bone loss, fat loss, and skin laxity.
Issues with fillers
I very much agree with Dr. Steinsapir's comments. It is really hard to compare the before and afters because they really do appear to be quite a distance between them being taken, and the change in hairstyle and makeup does make a big difference. You have a lot of makeup on in both pictures, but more overall in the before, so it's hard to see the pitted acne marks as much as in the afters. I actually think your upper cheeks and eye area look pretty good. A bit of Vitrase could have been done to even it a bit, but the overall lifting affect seems pretty good. You didn't mention having the PS inject any filler into the lower jowl area, so I'm unsure why you had Vitrase done there - did you have filler there? Vitrase only works on HA so if you didn't have injections done there, it's not going to do anything. Additionally, Vitrase does need to be done a few times to remove all the filler, if that's what you were trying to accomplish. The ruddiness of your skin isn't from the fillers - that's not possible. It's just aging. You could have laser treatments to address the pitted acne marks and ruddiness and tone, but none of that came from the fillers. It may look different and more pronounced now but that's because the filler volume in the upper face has lifted some of that skin up and it's more apparent. Like Dr. Steinsapir said, injecting fillers and Botox is an art. You need to find not just someone reputable, but someone who is particularly good at fillers.
Fillers and volume
FIrst, fillers can add volume to the face. So can fat injections. As for the skin appearance, that looks like superficlal pitting like acne. This can also be treated with lasers.
You might also like...
Diuretics-Ridiculous, with all due respect.
I appreciate that your surgeon is trying to address your concerns. I just don't understand why you had enzyme especially if you say there was no difference in the before and after appearance. Your issue is you need more volume not less volume. First I believe you can accomplish amazing things for yourself with Restylane/Perlane and BOTOX. The key is finding a surgeon who understands these products and how to get the most from them. In the before photo which presumably was well before the after photos, you have good cheek volume and good perioral volume. Your forehead is covered by bangs and having the forehead exposed in the after pictures with the eyes looking down does not help the comparison between these images. In the after pictures one gets a very clear understanding how the acne from your youth has damaged your skin and robbed your cheeks of volume. These acne pits would benefit from being carefully filled. When this is done, which will require at least 1 ml of Restylane in each cheek, it will help with the thing you refer to as a lower jowl. You will also feel like you have more of a heart shape face. I also think that you would benefit from orbital rim volume in the form of deep Perlane. I think 1 ml split between the two cheeks would be helpful but you may decide ultimately to have more. Finally, Perlane for the chin will help with the overall facial balance. I would also recommend a Microdroplet BOTOX forehead lift. You can look on my website for information on that (lidlift dot com). The BOTOX of course only lasts for 4-6 months. The fillers however will last for up to 2 years although long before this time frame, you will likely want your treatment topped off. Unfortunately placing this material is an art form. You are having your face sculpted. Being a "reputable" plastic surgeon is not enough to guarantee that you will get what you are looking for.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.